Hail, Lake of the Woods
- When
- April 18, 5:03 PM CST
- Where
- Lake of the Woods County, 1 mi S of Lude
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.950, -94.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 18, 2:00 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 300 PM CDT MON APR 18 2005 .SHORT TERM...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS..LOW PRESSURE IS CENTERED BETWEEN BIS AND MBG WITH A FRONTAL BOUNDARY EXTENDING NORTHWARD TO JMS TO GFK TO JUST E OF YWG. WHEN COMPARING MODELS...MODELS REMAIN IN PRETTY GOOD AGREEMENT...WITH ETA HANDLING TEMPS BETTER...BUT PREFERRED THE GFS TIMING...SO ENDED UP USING A COMPROMISE FOR FORECAST. LATEST HOURLY MESOANALYSIS INDICATE THAT THE CAP IS ERODING THE MOST IN WC MN AND HAVE JUST STARTED TO SEE CU DEVELOPMENT IN THIS AREA AS WELL. IN ADDITION...BEST SURFACE MOISTURE FLUX CONVERGENCE...LOW LEVEL WIND SHEAR...AND TEMPERATURE DIFFERENTIAL CAN BE FOUND IN NE ND...ALONG AND NW OF THE FRONTAL ZONE NEAR DVL. THEREFORE...KEPT POTENTIAL CONVECTIVE INITIATION TIME AROUND 21Z THIS AFTERNOON. FRONTAL BOUNDARY CONTINUES ITS SLOW PROGRESSION THROUGH THE AREA TONIGHT AND TUE...PROVIDING THE FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT...SO KEPT THUNDER IN THE FORECAST UNTIL TUE EVENING. THEN...KEPT ISOLATED SHOWERS FOR THE S HALF OF THE AREA THROUGH THE NIGHT AS THE REMAINDER OF THE SURGE OF COLD AIR ADVECTION AHEAD OF THE SURFACE HIGH PRESSURE SYSTEM PUSHES THROUGH. FOR WED AND THU...SURFACE HIGH PRESSURE DOMINATES...SO KEPT FORECAST DRY...WITH TEMPERATURES FALLING BACK TO NORMAL FOR THIS TIME OF YEAR...HIGHS IN THE UPPER 50S AND LOWS IN THE LOW TO MID 30S. LONG TERM (FRI-MON)...LONG RANGE MODELS IN GOOD AGREEMENT THROUGH SAT...THEN DIVERGE FOR SUN-MON. THE AGREEMENT COMES WITH UPPER LEVEL RIDGE OVER AREA...DISAGREEMENT COMES WITH SHORTWAVE DROPPING S FROM CANADA SUN-MON. 06Z GFS LOCATES THIS FEATURE WELL NE OF REGION... WITH 12Z GFS LOCATING IT ACROSS N MN. THIS HAS HUGE EFFECTS ON PRECIP AND TEMPS. WITH RIDGE IN PLACE...AND DIFFERENCES AMONG MODELS...WILL STICK WITH CONTINUITY OF KEEPING THE SHORTWAVE NE OF REGION. THIS MEANS DRY WEATHER WITH TEMPERATURES AROUND NORMAL VALUES. && .AVIATION...COLD FRONT TO DROP S OVERNIGHT. AHEAD OF THIS FEATURE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. AS THIS FEATURE PASSES... WINDS WILL SHIFT FROM SOUTHERLY TO NORTHERLY AND THUNDERSTORM CHANCES WILL INCREASE. VFR/MVFR CIGS ARE EXPECTED FOR A SHORT DURATION BEHIND THE FRONT FOR THE MORNING HOURS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 554 AM CDT MON APR 18 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181354- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 554 AM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS EVENING AND THEN CONTINUE OVERNIGHT. INSTABILITY PARAMETERS AHEAD OF EASTWARD ADVANCING TROUGH OF LOW PRESSURE ARE MARGINAL TO PROMOTE WIDESPREAD SEVERE WEATHER HOWEVER AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LINGERING ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA TUESDAY NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. THE REMAINDER OF THE PERIOD LOOK QUIET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
556 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 NW FOREST RIVER 48.25N 97.52W
04/18/2005 0.88 INCH WALSH ND TRAINED SPOTTER
&&
DRIDDLEThe Fargo/Grand Forks radar (KMVX), 237 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447357.